View Full Version : Dr. Was Wrong In Med Prescription...


SuddyBuddy
04-07-17, 04:28 PM
First time posting so I apologize if I'm out of line anywhere. I accept the repercussions but I'm not sure who else to ask about this considering the Doctor's office is closed and there doesn't seem to be any questions on Google that pertain to me concisely.

Basically, Doctor decided to give Methylphenidate CD (10mg capsule form) a go and told me it was instant release and I should take 1-2 every 3-4 hours as needed. (Initially I took 18mg of Concerta for a few months, recommended I doubled the dose, then doc decided to swap me over after a month of doubled)

After doing some research on Metadate, after about 3 weeks in (taking 2 capsules in the morn and then 2 in the afternoon for my night classes) and not feeling like it's helping as much as the Concerta did, I discovered these are probably extended release tablets, NOT instant release, contrary to what I was told.

Ever since I started dosing this my head has been hurting like a mother. I have been numb and unmotivated, my stomach is in pain 24/5, my heart has a dull achey pain and I feel like napping most of the time. Obviously it isn't working as it should.

Now my question is: What do I do now?
Should I detox for a while to lower my tolerance? If so, how long? (keep in mind I'm a college student so being off my meds for the shortest amount of time is ideal)
Would swapping to a different kind of ADD med be a good idea?
Am I wrongly informed by the various pages I visited and these are in fact NOT ER capsules?


TL;DR
Doc prescribed what he thought was 10mg Metadate IR capsules (3-4 hrs) and told me to take 1-2 in morning, then 2 in afternoon. I discovered they are probably ER capsules and have been dosing too much for about 3 weeks now which is probably why they aren't working as intended and the side effects are terrible.

What should I do now so I can benefit from these meds again? Swap med types? Take a break from meds for ____ days? (I'm in college and rely on these meds for good grades due to my condition)

dvdnvwls
04-07-17, 04:53 PM
Go straight back to the doctor and get this problem corrected. Don't waste time asking people here.

If your doctor is the problem, then unfortunately it's better to find a new one than to go through constant unpredictable problems like this.

SuddyBuddy
04-07-17, 04:59 PM
Thanks for the feedback.
I plan on going back in on Monday morning.

I guess what I mean to say is what will my options look like? Would it be possible to just switch meds and benefit or will I have to wait for my tolerance to lower before starting dosing again?

dvdnvwls
04-07-17, 05:05 PM
You can just switch, or change dosage or whatever. If you prefer to take a break for a few days to a week before restarting, then go ahead.

Lunacie
04-07-17, 05:12 PM
If you go to www dot drugs dot com you can find photos to identify what kind
of tablet or capsule you've been given.

SuddyBuddy
04-07-17, 05:24 PM
I did do that and it does say Extended Release which is what prompted me to post here. I just thought it was odd that my Doctor switched me over from ER to what he thought was IR, to see if IR would work better for me, only for me to find out it's ER which unnerves me that I have been using it incorrectly...

dvdnvwls
04-07-17, 06:02 PM
Many people have ended up using various ER formulations as if they were IR, because the actual IR just wouldn't last long enough for them.

BlueCola
04-12-17, 12:20 PM
Wait, Metadate CD? Metadate CD is a combo pill of both IR & ER beads.

Please, do not titrate, or stop your medication without consulting your physician. Tapering without their insight can lead to nastier withdrawal symptoms. There also seems to be a bit of confusion as to what it is you're actually taking, so please please please, hold off on the research and just talk to him.